Alert archive / Kansas / Tornado Warnings in 2015

Tornado Warning 81, NWS Goodland, KS

November 16, 2015Sheridan County, Kansas

NWS Goodland, KS issued this tornado warning at Nov 16, 2015, 5:43 PM CST for Sheridan County, Kansas. It was in force for 32 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 16, 2015, 5:43 PM CST (23:43 UTC)
Expired
Nov 16, 2015, 6:15 PM CST
In force
32 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Tornado
Observed
Hail
1.5 in

County Sheridan County, KS

The radar

The Goodland radar (KGLD), 117 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 16, 5:43 PM CSTTORNADO15 S Hoxie, KSLAW ENFORCEMENT REPORT OF TORNADO. POWER LINES DOWN ALONG K-23.
Nov 16, 5:55 PM CSTTORNADO5 Se Hoxie, KSTIME IS APPROXIMATE/BASED ON RADAR. POWER LINES BLOWN DOWN, DAMAGE DONE TO GRAIN BINS, AND DAMAGE TO THE HOME THERE.
Nov 16, 5:59 PM CSTHAIL 1.751 Wnw Tasco, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 16, 3:34 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WFUS53 KGLD 162343
TORGLD
KSC179-170015-
/O.NEW.KGLD.TO.W.0081.151116T2343Z-151117T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
543 PM CST MON NOV 16 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN SHERIDAN COUNTY IN NORTHWESTERN KANSAS...

* UNTIL 615 PM CST

* AT 543 PM CST...A CONFIRMED TORNADO WAS LOCATED 5 MILES NORTHEAST
  OF GRAINFIELD...MOVING NORTHEAST AT 40 MPH.

  HAZARD...DAMAGING TORNADO AND PING PONG BALL SIZE HAIL. 

  SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. DAMAGE HAS BEEN
           REPORTED IN GRAINFIELD AS A RESULT OF THIS TORNADO. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  HOXIE AND TASCO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3913 10038 3915 10051 3943 10048 3942 10016
      3925 10017
TIME...MOT...LOC 2343Z 212DEG 34KT 3919 10042 

TORNADO...OBSERVED
HAIL...1.50IN

$$

HUSTED
2 follow-up statements
405 
WWUS53 KGLD 162355
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
555 PM CST MON NOV 16 2015

KSC179-170015-
/O.CON.KGLD.TO.W.0081.000000T0000Z-151117T0015Z/
SHERIDAN KS-
555 PM CST MON NOV 16 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CST FOR
SOUTHEASTERN SHERIDAN COUNTY...
    
AT 555 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES SOUTHEAST OF HOXIE...MOVING NORTHEAST AT 40 MPH.

HAZARD...TORNADO AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
TASCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3921 10036 3928 10042 3943 10042 3942 10016
      3927 10017
TIME...MOT...LOC 2355Z 215DEG 36KT 3929 10032 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

HUSTED
018 
WWUS53 KGLD 170004
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
604 PM CST MON NOV 16 2015

KSC179-170015-
/O.CON.KGLD.TO.W.0081.000000T0000Z-151117T0015Z/
SHERIDAN KS-
604 PM CST MON NOV 16 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CST FOR
SOUTHEASTERN SHERIDAN COUNTY...
    
AT 603 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 9 MILES EAST OF HOXIE...MOVING NORTHEAST AT 40 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. AT 602 PM CST...GOLF BALL
         SIZE HAIL WAS REPORTED JUST WEST OF TASCO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
TASCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3921 10036 3928 10042 3943 10042 3942 10016
      3927 10017
TIME...MOT...LOC 0003Z 212DEG 34KT 3936 10026 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

HUSTED

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Nov 16, 3:49 PM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Nov 16, 3:49 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
249 PM MST MON NOV 16 2015

.SHORT TERM...(THIS AFTERNOON THROUGH THIS EVENING)
ISSUED AT 1105 AM MST MON NOV 16 2015

A RAPIDLY EVOLVING WEATHER SCENARIO IS EXPECTED TODAY AS A DYNAMIC
WEATHER SYSTEM MOVES IN. OVER THE NEXT 24 HOURS...WE WILL GO FROM
SUNNY AND WARM RIGHT NOW TO STORMY WITH CHANCES FOR SEVERE
WEATHER THIS AFTERNOON/EVENING TO A DEVELOPING WINTER
STORM/BLIZZARD TOMORROW MORNING.

FOR THIS AFTERNOON...THE PRIMARY THREAT IS THE DEVELOPMENT OF
SEVERE STORMS. THIS THREAT IS EXPECTED TO PERSIST INTO THE EVENING
HOURS. CURRENTLY...A STRONG SHORTWAVE TROUGH IS LOCATED IN NEW
MEXICO AS IT ROUNDS THE SOUTHEAST CORNER OF THE LARGE UPPER LEVEL
LOW CENTERED OVER ARIZONA. IT IS THIS LEAD SHORTWAVE TROUGH THAT
SHOULD IGNITE SEVERE STORMS THIS AFTERNOON. BASED ON LATEST HIGH-
RESOLUTION GUIDANCE...STORMS INITIALLY DEVELOP IN COLORADO.
SATELLITE IS ALREADY OBSERVING CUMULUS/STORM DEVELOPMENT IN
SOUTHEAST COLORADO. THE REASON THIS IS IMPORTANT IS IT CONFIRMS
THE HIGH-RES GUIDANCE SUGGESTION THAT STORMS FIRE EARLY OVER
COLORADO. THEN...STORMS ARE EXPECTED TO RAPIDLY DEVELOP AHEAD OF A
LEE TROUGH AXIS/DRYLINE. THESE STORMS WILL RAPIDLY MOVE TO THE
NORTHEAST...ON THE ORDER OF 50 TO 60 MPH. STORMS MAY INITIALLY
DEVELOP DISCRETELY BEFORE BECOMING A LINEAR QLCS/SQUALL LINE.

THE CONCERN IS THAT THERE MAY BE A WINDOW OF OPPORTUNITY FOR
DISCRETE STORMS LONG ENOUGH THAT THERE COULD BE A HIGHER TORNADO
THREAT. IN ADDITION...EMBEDDED SUPERCELLS IN THE SQUALL LINE COULD
ALSO POSE A TORNADO THREAT. THE ANTICIPATED WIND SHEAR WILL BE
QUITE STRONG. HOWEVER...THE DEGREE OF FORCING IS CONCERNING IN
TERMS OF DISCRETE DEVELOPMENT BECAUSE THE FEAR IS A LARGE LINE OF
STORMS DEVELOP BEFORE A HIGHER TORNADO/HAIL THREAT CAN EVOLVE.

THAT BEING SAID...DO THINK THERE IS A CHANCE FOR ISOLATED
TORNADOES AND MARGINALLY SEVERE HAIL...PRIMARILY OVER NORTHWEST
KANSAS. THE PRIMARY THREAT AREA-WIDE WILL BE DAMAGING WINDS...
PARTICULARLY AS THE SQUALL LINE EVOLVES.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 249 PM MST MON NOV 16 2015

WINTER STORM EXPECTED TO IMPACT MAJORITY OF OUR CWA LATE TONIGHT
THROUGH TUESDAY NIGHT.

UPPER LOW HAS DEEPENED OVER FOUR CORNERS REGION AND GUIDANCE SEEMS
TO BE DOING A GOOD JOB HANDLING PLACEMENT AND EVOLUTION SO FAR.
GUIDANCE HAS ALSO COME INTO VERY GOOD AGREEMENT ON TRACK AND GENERAL
PLACEMENT OF DEFORMATION BAND OF PRECIP. STRONG MESOSCALE FORCING
WILL SUPPORT HIGH PRECIP RATES WITHIN THIS MAIN BAND AND ONCE THIS
TRANSITIONS OVER TO SNOW...RATES OF 1-2 INCHES PER HOUR APPEAR
LIKELY. THERE HAS BE A JOG IN GUIDANCE TO THE SOUTH WHICH HAS
ALLOWED FOR A SHIFT IN THIS HEAVIER PRECIP BAND ACROSS OUR NW CWA.
GUIDANCE ALSO SHOWS STRONG OVERLAP IN HEAVY SNOW SIGNAL IN THIS AREA
AND A BROAD AREA OF 7-12 INCHES APPEARS LIKELY ACROSS OUR NORTHWEST
IS POSSIBLE. SLOWER MOTION/EARLIER TRANSITION HIGHER AMOUNTS WILL BE
POSSIBLE. THERE HAS ALSO BEEN A TREND TOWARDS SLOWING DOWN THE EXIT
OF THIS SYSTEM...AND WHILE WINDS INCREASE ACCUMULATING SNOW MAY
REMAIN POSSIBLE THROUGH TUESDAY NIGHT (EVEN BEYOND THE PERIOD OF THE
CURRENT HAZARDS).

COMPLICATION ARISES IN TIMING OF PRECIP CHANGING OVER ACROSS OUR
CWA WITH HIGHER CONFIDENCE IN EARLIER CHANGE OVER FROM THE
COLORADO STATE LINE AND WEST. HIGHER T/TD VALUES AND THUS HIGHER
WET BULB TEMPS WILL DELAY THIS TRANSITIONS OVER THE FAR EAST AND
SOUTHERN PARTS OF OUR CWA AND LOWERS CONFIDENCE ON SNOW TOTALS FOR
THOSE LOCATIONS. STRONGEST WIND AXIS APPEARS TO BE ALONG AND WEST
OF THE HIGHWAY 27 CORRIDOR WHERE BL WINDS 35-45KT ARE ADVERTISED.
CONFIDENCE HAS INCREASED ENOUGH TO UPGRADE BLIZZARD WATCH TO
WARNING FOR LOCATIONS WHERE BAND IS MOST LIKELY (OUR NW). I
UPGRADED THE WATCH TO A WINTER WEATHER ADVISORY AT LOCATIONS WHERE
THE RAIN/SNOW TRANSITIONS TIMING IS LESS CERTAIN AND TRACK OF
HEAVIEST SNOWFALL MAY REMAIN JUST NORTH OR WEST. I COULD SEE
NEEDING TO EXPAND THE BLIZZARD WARNING INTO THESE COUNTIES
DEPENDING ON THE TIMING.

WEDNESDAY-THURSDAY...ANY LINGERING SNOWFALL SHOULD QUICKLY MOVE
NORTHEAST OF OUR CWA WEDNESDAY MORNING AS UPPER LOW MOVES OUT OF THE
PLAINS INTO THE MISSISSIPPI RIVER VALLEY. ZONAL FLOW THEN DEVELOPS
AND SUPPORT PREDOMINANTLY DRY CONDITIONS. AIR MASS DOES MODERATE
SLIGHTLY HOWEVER TEMPERATURES WILL BE GREATLY IMPACTED BY POSSIBLE
SNOW PACK. AREAS WITHOUT SNOW PACK OR WHERE SNOW MELTS SHOULD HAVE
HIGHS IN THE 50S...HOWEVER WHERE DEEPER SNOW PACK EXISTS HIGHS
WILL STRUGGLE TO REACH 40 DEGREES.

FOR THIS EXTENDED FORECAST PERIOD...CURRENT PROJECTIONS INDICATE
THAT RELATIVELY QUIET WEATHER SHOULD PREVAIL. THIS IS A RESULT OF
ZONAL FLOW DEVELOPING IN THE WAKE OF TUESDAY'S MAJOR WEATHER SYSTEM.
AS A RESULT...MOSTLY DRY WEATHER IS FORECAST WITH LITTLE CHANGE.

THERE IS ONE BIG EXCEPTION TO THAT STATEMENT ABOVE. A FAST MOVING
UPPER LEVEL DISTURBANCE WILL PASS THROUGH FRIDAY INTO SATURDAY. AS
THIS HAPPENS...EXPECT A COLD FRONT PASSAGE WITH A CHANCE FOR SOME
LIGHT SNOW. AT THE CURRENT TIME...FORECAST GUIDANCE VARIES WILDLY.
FOR EXAMPLE...A FEW PIECES OF GUIDANCE DIFFER ON THE PASSAGE OF A
COLD FRONT BY UP TO 24 HOURS. THEREFORE...AM NOT CONFIDENT ON THE
FRONT TIMING AND RESULTANT PRECIPITATION CHANCES.

BEHIND THIS SYSTEM...A WARMING TREND IS FORECAST AS UPPER LEVEL
RIDGING ATTEMPT TO BUILD IN. A RETURN TO ABOVE NORMAL TEMPERATURES
APPEARS PROBABLE BUT THIS DEPENDS ON THE STRENGTH OF THE COLD
SURFACE HIGH PRESSURE TO THE EAST. MOST OF THE COLD AIR SHOULD
SLIDE EAST A SOUTH WINDS RETURN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1105 AM MST MON NOV 16 2015

VFR CONDITIONS ANTICIPATED UNTIL WINTER STORM MOVES IN EARLY
TUESDAY MORNING. SHOWERS/STORMS MOVE ACROSS THE REGION THIS
EVENING. UNSURE IF STORMS AFFECT KGLD. CONFIDENT STORMS PASS
THROUGH KMCK SO INCLUDED A TEMPO GROUP. STRONG WINDS POSSIBLE WITH
THE STORMS. ONCE STORMS PASS...CONCERNED LOW CLOUDS/FOG DEVELOP
BEFORE PRECIPITATION BEGINS. THIS OFTEN OCCURS WITH WINTER STORMS
OVER THE TRI-STATE REGION. HOWEVER...DRY AIR ADVECTING IN MAY
PREVENT REALIZATION OF FOG/STRATUS THREAT. FOR NOW...DID NOT
INCLUDE IT BUT WARRANTED A DISCUSSION HERE. AS THE SURFACE LOW
EJECTS EAST...ANTICIPATE STRONG BAND OF PRECIPITATION...BEGINNING
INITIALLY AS RAIN THEN CHANGING TO SNOW. BLIZZARD CONDITIONS
LIKELY DEVELOP AT KGLD SHORTLY AFTER 12Z. SLOWER CHANGE FROM RAIN
TO RAIN/SNOW MIX TO SNOW FORECAST AT KMCK. THAT BEING SAID...
REDUCED CIGS/VIS LIKELY AS PRECIPITATION BEGINS FOR BOTH SITES.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY FROM 11 AM MST /NOON CST/ TO 11 PM MST
     /MIDNIGHT CST/ TUESDAY FOR KSZ002-003-014-015-028-041-042.

     BLIZZARD WARNING FROM 5 AM MST /6 AM CST/ TO 11 PM MST /MIDNIGHT
     CST/ TUESDAY FOR KSZ001-013-027.

CO...BLIZZARD WARNING FROM 11 PM THIS EVENING TO 5 PM MST TUESDAY FOR
     COZ090>092.

NE...WINTER WEATHER ADVISORY FROM NOON TUESDAY TO MIDNIGHT CST
     TUESDAY NIGHT FOR NEZ080-081.

     BLIZZARD WARNING FROM 5 AM TO 11 PM MST TUESDAY FOR NEZ079.

&&

SHORT TERM...RRH
LONG TERM...DR/RRH
AVIATION...RRH
Hazardous weather outlook, Nov 16, 4:21 PM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
321 PM MST MON NOV 16 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
321 PM MST MON NOV 16 2015 /421 PM CST MON NOV 16 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE
AREA UNDER HIGHEST THREAT IS EAST OF THE COLORADO BORDER...HOWEVER
A FEW SEVERE THUNDERSTORMS REMAIN POSSIBLE OVER EASTERN COLORADO.
LARGE HAIL...DAMAGING WIND GUSTS...AND AN ISOLATED TORNADO OR TWO
WILL BE THE THREATS.

A STRONG WINTER STORM LATE MONDAY NIGHT THROUGH TUESDAY NIGHT WILL
BRING HEAVY SNOW AND WHITEOUT CONDITIONS TO PARTS OF THE REGION.
THE BEST CHANCE FOR SNOW AND BLOWING SNOW IS CURRENTLY ALONG AND
WEST OF A LINE FROM BENKELMAN NEBRASKA TO GOODLAND TO SHARON SPRINGS
KANSAS. LESSER AMOUNTS OF SNOW WITH SIGNIFICANT BLOWING OF THAT
SNOW WILL BE TO THE EAST AND SOUTH OF THE ABOVE MENTIONED AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ON TUESDAY...WHITEOUT CONDITIONS ARE EXPECTED ACROSS EASTERN
COLORADO THROUGH THE DAY. WHITEOUT CONDITIONS ARE EXPECTED FOR
DUNDY...CHEYENNE ...SHERMAN AND WALLACE COUNTIES FROM TUESDAY
MORNING INTO TUESDAY EVENING. AGAIN COUNTIES TO THE EAST AND SOUTH
OF THE ABOVE MENTIONED AREAS WILL HAVE LESSER AMOUNTS OF SNOW
WITH SIGNIFICANT BLOWING AND DRIFTING OF THAT SNOW. ACROSS THE
ENTIRE REGION...WIND GUSTS COULD REACH AS HIGH AS 55 MPH.
DANGEROUS CONDITIONS WILL BE IN PLACE FOR THE ENTIRE AREA AND
TRAVEL IS HIGHLY DISCOURAGED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Nov 16, 4:48 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
348 PM MST MON NOV 16 2015

KSZ001-013-027-162315-
WALLACE KS-CHEYENNE KS-SHERMAN KS-
348 PM MST MON NOV 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WALLACE COUNTY IN
WEST CENTRAL KANSAS...SOUTHWESTERN CHEYENNE AND SHERMAN COUNTIES IN
NORTHWESTERN KANSAS UNTIL 415 PM MST/515 PM CST/...

AT 348 PM MST/448 PM CST/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KANORADO TO 15
MILES NORTH OF WALLACE...AND MOVING NORTH AT 50 MPH.

HALF INCH HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
GOODLAND...KANORADO...RULETON AND EDSON.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 32.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MST/1000 PM CST/ FOR
NORTHWESTERN KANSAS.

LAT...LON 3925 10205 3947 10205 3966 10197 3947 10139
      3940 10139 3902 10164
TIME...MOT...LOC 2248Z 199DEG 45KT 3931 10203 3912 10169

HUSTED
Local storm report, Nov 16, 4:57 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
357 PM MST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     4 S BURLINGTON          39.25N 102.27W
11/16/2015  M62.00 MPH       KIT CARSON         CO   ASOS

&&

RHUSTED
Special weather statement, Nov 16, 5:21 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
521 PM CST MON NOV 16 2015

KSZ002-003-014-015-162345-
DECATUR KS-THOMAS KS-RAWLINS KS-SHERIDAN KS-
521 PM CST MON NOV 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DECATUR...
SOUTHEASTERN RAWLINS...NORTHEASTERN THOMAS AND NORTHWESTERN SHERIDAN
COUNTIES UNTIL 545 PM CST...

AT 521 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GEM...OR 7 MILES EAST OF COLBY...MOVING NORTH AT 50 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLBY...REXFORD...GEM AND HALFORD.

THIS INCLUDES INTERSTATE 70 IN KANSAS NEAR MILE MARKER 55.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR NORTHWESTERN
KANSAS.

LAT...LON 3964 10057 3931 10082 3936 10104 3972 10098
TIME...MOT...LOC 2321Z 197DEG 45KT 3941 10090

HUSTED
Local storm report, Nov 16, 5:27 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
427 PM MST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TORNADO          4 SE GRINNELL           39.08N 100.58W
11/16/2015                   GOVE               KS   TRAINED SPOTTER

            SMALL TORNADO ON THE GROUND.

&&

TLYNCH
Local storm report, Nov 16, 5:28 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
428 PM MST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND GST     1 E WHEELER             39.76N 101.69W
11/16/2015  E60 MPH          CHEYENNE           KS   LAW ENFORCEMENT

            NEAR ZERO VISIBILITY IN RAIN AND BLOWING DIRT ALSO
            REPORTED

&&

024
Local storm report, Nov 16, 5:32 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
432 PM MST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TORNADO          3 WSW GRAINFIELD        39.10N 100.53W
11/16/2015                   GOVE               KS   LAW ENFORCEMENT

            TORNADO ON THE GROUND 1MI SOUTH OF I-70.

&&

TLYNCH

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 5:02 AM CSTBlizzard WarningGLDCheyenne, Greeley, Logan, Rawlins, Sherman, Thomas and 2 more47 hr
Nov 16, 2:09 PM CSTWinter Weather AdvisoryGLDDecatur, Gove, Greeley, Logan, Norton, Rawlins and 3 more37 hr
Nov 16, 2:40 PM CSTSpecial Weather StatementGLDWallace20 min
Nov 16, 3:00 PM CSTSpecial Weather StatementGLDWallace15 min
Nov 16, 3:15 PM CSTSpecial Weather StatementGLDSherman30 min
Nov 16, 3:26 PM CSTSevere Thunderstorm WarningGLDCheyenne, Rawlins, Sherman, Thomas38 min
Nov 16, 3:43 PM CSTSpecial Weather StatementGLDGreeley17 min
Nov 16, 3:47 PM CSTSpecial Weather StatementGLDThomas28 min
Nov 16, 3:49 PM CSTSpecial Weather StatementGLDWichita26 min
Nov 16, 3:57 PM CSTSpecial Weather StatementGLDGreeley18 min
Nov 16, 4:03 PM CSTSevere Thunderstorm WarningGLDGreeley, Wallace42 min
Nov 16, 4:14 PM CSTSpecial Weather StatementGLDRawlins31 min
Nov 16, 4:16 PM CSTSpecial Weather StatementGLDWichita29 min
Nov 16, 4:24 PM CSTSevere Thunderstorm WarningGLDGreeley, Logan, Wallace, Wichita51 min
Nov 16, 4:40 PM CSTSevere Thunderstorm WarningGLDGove, Logan50 min
Nov 16, 4:42 PM CSTSevere Thunderstorm WarningGLDDecatur, Rawlins48 min
Nov 16, 4:48 PM CSTSpecial Weather StatementGLDSherman27 min
Nov 16, 4:52 PM CSTSevere Thunderstorm WarningGLDCheyenne, Sherman38 min
Nov 16, 5:07 PM CSTSevere Thunderstorm WarningGLDLogan, Thomas38 min
Nov 16, 5:17 PM CSTTornado WarningGLDGove, Sheridan28 min
Nov 16, 5:21 PM CSTSpecial Weather StatementGLDThomas24 min
Nov 16, 5:27 PM CSTSevere Thunderstorm WarningGLDCheyenne, Rawlins21 min
Nov 16, 5:38 PM CSTSevere Thunderstorm WarningGLDDecatur, Rawlins, Sheridan, Thomas52 min
Nov 16, 5:45 PM CSTSevere Thunderstorm WarningGLDSheridan, Thomas45 min
Nov 16, 5:50 PM CSTSpecial Weather StatementGLDWichita25 min

Nearby

Tornado Warnings in Kansas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.